MAUDE Adverse Event Report: 3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 01/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: generator: electrobistiri ahanvos maodelo hb300a serie a1404001.The injury was reported as a first-degree burn but due to the nature of the treatment (enzymatic debridement), an mdr was submitted for this reported event.The report noted the patient was repositioned during surgery and when the universal pad was removed, it was found to be only partially adhered.The instructions for use note the following information under warnings, #4 pad application, to reduce the risk of burns and pressure necroses: do not reposition universal pad after initial application.If patient is repositioned, confirm full pad to pad skin contact and integrity of all connections.
 
Event or Problem Description
A hospital employee alleged a 9130 3m universal electrosurgical pad was placed on a patient's posterior right upper arm prior to a 6- hour surgical procedure.The patient was reportedly repositioned from supine to prone during the surgery.The electrosurgical pad was partially adhered prior to removal and the patient allegedly experienced a 3.0 cm x 1.0 cm 1st degree skin burn under the ground pad site.The injury required debridement with iruxol (enzymatic debridement) and was washed with saline.Cuticell and melolin dressings were applied to the site.The injury was reportedly healing.

Brand Name
3M UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key7323287
Report Number2110898-2018-00021
Device Sequence Number18859572
Product Code GEI
UDI-Device Identifier50707387462562
UDI-Public50707387462562
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K974553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberN/A
Device Catalogue Number9130
Device Lot Number2019-11-0G
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTIVE ELECTRODE: HUATONG; ELECTROBISTIRI AHANVOS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight66